Hail, Shawano
- When
- June 7, 5:20 PM CST
- Where
- Shawano County, 0.85 mi SW of Bowler
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.860, -88.980
A warm front that moved north into Wisconsin helped to trigger thunderstorms in unstable air across the area. The Antigo area suffered the worst damage from the storms as they produced wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A warm front that moved north into Wisconsin helped to trigger thunderstorms in unstable air across the area. The Antigo area suffered the worst damage from the storms as they produced wind damage and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 7, 4:58 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 558 PM CDT SAT JUN 7 2008 .UPDATE...SCT TSRA DEVELOPING NEWD ACRS THE FCST AREA. ENOUGH INSTABILITY TO POSE SOME RISK OF SVR. BUT IT APPEARS THAT THE MAIN LINE OF STORMS WAS DEVELOPING FM N-C IA...NEWD...TO NEAR ARX...WL BEHAVE SIMILAR TO THE INITIAL BATCH LATE THIS MORNING AND EARLY THIS AFTN. IT SHOULD WORK EWD AND COULD BRUSH THE SWRN PART OF THE FCST AREA. IF THAT LINE BECOMES MORE SOLID AND GETS LOCATED S OF THE FCST AREA...IT WOULD INTERCEPT THE INSTABILITY ARRIVING ON LLJ FCST TO INTENSIFY LATER THIS EVENING. THAT WOULD KEEP THE RISK OF SVR WX AND FLOODING LATER TNGT FOCUSED S OF THE FCST AREA. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 457 PM CDT SAT JUN 7 2008... UPDATE...DOUBT WE WILL BE ABLE TO DROP ANY OF TO.A 478 EARLY. THREAT OF SVR OVER THE NEXT HR DOES NOT APPEAR HIGH. BUT NEW AREA OF SVR STORMS DEVELOPING ENEWD FM SE MN. IF CURRENT TRENDS CONT...THOSE WOULD REACH CENTRAL WI ARND 630 PM. PROBLEM IS THAT THREAT MAY WELL CONT WELL PAST 800 PM AS LLJ STENGTHENS AND HELPS TO RELOAD THE ATM FOR MORE CONVECTION. THINK STRONGEST ACTIVITY WL REMAIN TO OUR S...BUT THERE COULD STILL BE A RISK OF SVR IN THE FCST AREA. SKOWRONSKI DISCUSSION ISSUED AT 200 PM CDT SAT JUN 7 2008... DISCUSSION...TIME AT A PREMIUM WITH ONGOING SEVERE THREAT. CORE OF CURRENT CLUSTER SHOULD REMAIN SOUTH OF THE AREA...BUT NEED TO WATCH FOR SOME HAIL OR WIND CLIPPING THE FAR SOUTHERN PART OF OUR AREA. THUS FAR CONVECTION MORE LIMITED TO THE WEST...AND THAT WAS ALLOWING THE ATM TO DESTABILIZE. APPEARS MAIN SVR THREAT IN THE FCST AREA WOULD BE WITH DEVELOPMENT BACK TO THE WEST LATER THIS AFTN OR INTO THE EVENING. IN THE LONGER TERM...TOUGH TO PIN DOWN TIMING OF PCPN CHCS. DID NOT MAKE MANY CHANGES TO LATER PERIODS OF THE FCST. FRONT MAY STILL BE IN THE AREA TOMORROW...THOUGH IT COULD GET SHOVED BACK S BY ALL THE CONVECTION. UPR HEIGHTS WL BUILD A BIT DURING THE WK...THEN ANOTHER STG SYSTEM SHOULD BE HEADED FOR THE AREA LATER IN THE WK. LOOKS LIKE AN ACTIVE PATTERN. AVIATION...JUST CARRIED TSRA AT THE BEGINNING OF THE TAFS. WL ADD TO LATER PERIODS WHEN WE HAVE A BETTER IDEA OF TIMING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 209 PM CDT SAT JUN 7 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 209 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK IS OF DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. PATCH DENSE FOG WILL REDUCE VISIBILITIES ALONG THE LAKESHORE TO A FEW HUNDRED FEET AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER THE STORMS WILL BE SEVERE OR NOT...THOUGH HEAVY RAIN IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED THIS AFTERNOON...AND MAY BE NECESSARY TONIGHT. LMZ521-522-541>543-081300- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 209 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK IS OF STRONG WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. AREAS OF DENSE FOG WILL REDUCE VISIBILITIES OVER THE LAKE TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY. STRONG WINDS AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. DENSE FOG IS POSSIBLE OVER THE LAKE AGAIN SUNDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER THE STORMS WILL BE SEVERE OR NOT. JS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 140 PM CDT SAT JUN 7 2008 WIZ035>040-045-048>050-071930- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 140 PM CDT SAT JUN 7 2008 ...TORNADO WATCH IN EFFECT UNTIL 800 PM THIS EVENING... WARM AND VERY HUMID AIR SURGING INTO THE AREA FROM THE SOUTH WITH GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE DAMAGING WINDS AND LARGE HAIL. CONDITIONS COULD ALSO SUPPORT THE FORMATION OF TORNADOES WITH THE STRONGEST STORMS. AT 130 PM...A CLUSTER OF SEVERE STORMS WAS MOVING THROUGH THE ADAMS... JUNEAU...AND COLUMBIA COUNTY AREA. THOSE STORMS SHOULD CONTINUE EAST. THE CORE OF THOSE STORMS IS EXPECTED TO PASS JUST SOUTH OF WAUSHARA AND WINNEBAGO COUNTIES. BUT HAIL OR STRONG WINDS COULD STILL CLIP THE SOUTHERN PORTION OF WAUSHARA OR WINNEBAGO COUNTIES EARLY THIS AFTERNOON. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REST OF THE TORNADO WATCH AREA. CONDITIONS WILL GRADUALLY BECOME MORE FAVORABLE FOR SEVERE WEATHER IN THESE AREAS AS WE PROGRESS THROUGH THE AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA... OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES UNTIL 800 PM. BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT SAT JUN 7 2008 WIZ035>040-045-048>050-072030- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 230 PM CDT SAT JUN 7 2008 ...TORNADO WATCH IN EFFECT UNTIL 800 PM THIS EVENING... WARM AND VERY HUMID AIR SURGING INTO THE AREA FROM THE SOUTH WILL GENERATE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE DAMAGING WINDS AND LARGE HAIL. CONDITIONS COULD ALSO SUPPORT THE FORMATION OF TORNADOES WITH THE STRONGEST STORMS. AT 230 PM...A CLUSTER OF SEVERE STORMS WAS MOVING THROUGH THE MARQUETTE...COLUMBIA...AND GREEN LAKE COUNTY AREA. THOSE STORMS SHOULD CONTINUE EAST...AND THE CORE OF THE STORMS WILL PASS SOUTH OF WINNEBAGO...CALUMET...AND MANITOWOC COUNTIES. BUT SOME HEAVY RAIN... GUSTY WINDS...AND HAIL ON THE NORTHERN EDGE OF THE STORMS COULD STILL CLIP FAR SOUTHERN WINNEBAGO...SOUTHERN CALUMET...AND SOUTHERN MANITOWOC COUNTIES. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REST OF THE TORNADO WATCH AREA. CONDITIONS WILL GRADUALLY BECOME MORE FAVORABLE FOR SEVERE WEATHER IN THESE AREAS AS WE PROGRESS THROUGH THE AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA... OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES UNTIL 800 PM. BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT SAT JUN 7 2008 WIZ035>040-045-048>050-072130- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 340 PM CDT SAT JUN 7 2008 ...TORNADO WATCH IN EFFECT UNTIL 800 PM THIS EVENING... WARM AND VERY HUMID AIR SURGING INTO THE AREA FROM THE SOUTH WILL GENERATE SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE DAMAGING WINDS AND LARGE HAIL. CONDITIONS COULD ALSO SUPPORT THE FORMATION OF TORNADOES WITH THE STRONGEST STORMS. A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA... OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES UNTIL 800 PM. AT 330 PM...THE STRONGEST STORMS WERE MOVING INTO SOUTHEAST WISCONSIN. NEW STORMS WERE DEVELOPING ACROSS WOOD...PORTAGE...WAUPACA...AND WAUSHARA COUNTIES. THOSE STORMS WERE SLOWLY STRENGTHENING...BUT HAD NOT PRODUCED ANY SEVERE WEATHER AS OF 330 PM. CONDITIONS WILL GRADUALLY BECOME MORE FAVORABLE FOR SEVERE WEATHER IN THE WATCH AREA AS WE PROGRESS THROUGH THE LATE AFTERNOON AND INTO THE EARLY EVENING. BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 435 PM CDT SAT JUN 7 2008 WIZ035>040-045-048>050-072230- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 435 PM CDT SAT JUN 7 2008 ...TORNADO WATCH IN EFFECT UNTIL 800 PM THIS EVENING... SO FAR THIS AFTERNOON...THE STRONGEST THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING SOUTH OF THE AREA. AT 330 PM...THE STRONGEST STORMS WERE OVER SOUTH-CENTRAL AND SOUTHEAST WISCONSIN...WEST OF MILWAUKEE. THOSE STORMS WILL REMAIN WELL SOUTH OF THE AREA. DURING THE PAST HOUR...HOWEVER...A NEW AREA OF SEVERE STORMS DEVELOPED OVER SOUTHEAST MINNESOTA. THOSE STORMS WERE HEADED FOR WEST-CENTRAL WISCONSIN. IF THEY CONTINUE AT THEIR PRESENT MOVEMENT...THEY WILL REACH CENTRAL WISCONSIN JUST AFTER 600 PM. A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA... OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES UNTIL 800 PM. BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 535 PM CDT SAT JUN 7 2008 WIZ035>040-045-048>050-072330- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 535 PM CDT SAT JUN 7 2008 ...TORNADO WATCH IN EFFECT UNTIL 800 PM THIS EVENING... AT 530 PM...THUNDERSTORMS WERE DEVELOPING IN A BAND FROM SOUTHEAST MINNESOTA TO CENTRAL WISCONSIN. THE STORMS WERE SLOWLY STRENGTHENING... AND WILL POSE A RISK OF SEVERE WEATHER AS THEY SHIFT EAST DURING THE NEXT COUPLE HOURS. A TORNADO WATCH REMAINS IN EFFECT FOR WOOD...PORTAGE...WAUPACA... OUTAGAMIE...BROWN...KEWAUNEE...WAUSHARA...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES UNTIL 800 PM. BE SURE TO MONITOR NOAA ALL HAZARDS RADIO OR LOCAL TV OR RADIO STATIONS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 80 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
Downburst thunderstorm winds produced an area of damage over several blocks on the south side of Antigo. Hundreds of trees were uprooted or damaged and two flag poles were bent over. Two houses sustained roof damage from felled trees.
Scattered trees were blown down along and south of U.S. Highway 8 in the northern part of the county.
Thunderstorms downed several trees and large branches and also produced pea-size hail. The damage occurred about 8 miles north of Keshena near Highway 55 and County Road M.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113635, 113636, 113630, 113631, 113632, 113629, 113633, 113634.